Social Anxiety Support Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
166 Posts
Discussion Starter · #1 ·
I've been taking medication for 22 days now and I am not feeling anything positive. I'm taking Cypralex (similar to Lexapro if I understood correctly).

I have been feeling negative feelings though. I could somewhat live with the fact that I had S.A. before I started taking pills. When I go outside now and I see interesting people to talk to, I still don't dare to initiate a conversation and I get depressed over it and get home and go to my bed and sleep for the rest of the day.

Can I stop taking these pills out of the blue?
 

·
Registered
Joined
·
1,015 Posts
Talk to your doctor before making such a decision.

I didn't feel any positive effects from Lexapro until 4-5 weeks of taking it. Usually you have to give a SSRI about 4-6 weeks to start working, if it will work for you.
 

·
Registered
Joined
·
808 Posts
Yes you could stop taking it and probably not notice any discontinuation syndrome since its such a short period of time, but you should give it more time like Xande said before deciding whether or not it is working.
 

·
New mum to summer rose
Joined
·
1,875 Posts
Yes you could stop taking it and probably not notice any discontinuation syndrome since its such a short period of time, but you should give it more time like Xande said before deciding whether or not it is working.
Good post, I agree and in most situations its not good to stop meds cold turkey but 22 days on a med that has little to no withdrawal side effects should be okay, you may however get a few headaches and feel more tired but that is about it so you may need some pain relief on hand
 

·
Registered
Joined
·
480 Posts
I would call your prescribing doctor and let him/her know of these side effects.

If your unable to make phone calls then perhaps the best route would be discontinuing. I only say this because it says to do so in the drug info pamphlet that comes with drugs.

Its says discontinue immediately and call your doctor if you develop any new suicidal feelings. Antidepressant can cause these in younger people which definitely sucks.

I have found over the years that SSRIs generally make people worse before they get better. Some persons will stay though the side effects until the good effects begin.
 
1 - 6 of 6 Posts
Top